Affordable Access

deepdyve-link deepdyve-link
Publisher Website

Evolutionary stability of ideal free nonlocal dispersal.

Authors
  • Cosner, Chris
  • Dávila, Juan
  • Martínez, Salomé
Type
Published Article
Journal
Journal of biological dynamics
Publication Date
Jan 01, 2012
Volume
6
Pages
395–405
Identifiers
DOI: 10.1080/17513758.2011.588341
PMID: 22873597
Source
Medline
License
Unknown

Abstract

We study the evolutionary stability of nonlocal dispersal strategies that can produce ideal free population distributions, that is, distributions where all individuals have equal fitness and there is no net movement of individuals at equilibrium. We find that the property of producing ideal free distributions is necessary and often sufficient for evolutionary stability. Our results extend those already developed for discrete diffusion models on finite patch networks to the case of nonlocal dispersal models based on integrodifferential equations. The analysis is based on the use of comparison methods and the construction of sub- and supersolutions.

Report this publication

Statistics

Seen <100 times